MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-067
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth unavailable.Patient weight unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricle lead due to infection.During the procedure, the physician was using a spectranetics tightrail rotating dilator sheath and a spectranetics lead locking device to extract the lead.While the physician was pulling the lead from the lld, it cracked between the distal loop and the proximal connector.The physician then used a cook medical needle's eye snare, by femoral access, to grab the lead from the distal end in order to free the lead and the tightrail.The tightrail was freed from the subclavian artery successfully and the lead was successfully extracted with the needle's eye snare through the femoral access.There was no injury to the patient.This report is being submitted due to the potential for serious injury with recurrence.
 
Additional Manufacturer Narrative
The initial mdr 1721279-2020-00041 created for this event is being corrected.In section b5 it was first reported that the spectranetics tightrail device was "freed from the subclavian artery".This was inaccurate information; the tightrail device was instead freed from the subclavian vein.This report is being submitted to correct the mdr and to accurately reflect the location within the patient anatomy.H3 other text : placeholder.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricle lead due to infection.During the procedure, the physician was using a spectranetics tightrail rotating dilator sheath and a spectranetics lead locking device to extract the lead.While the physician was pulling the lead from the lld, it cracked between the distal loop and the proximal connector.The physician then used a cook medical needle's eye snare, by femoral access, to grab the lead from the distal end in order to free the lead and the tightrail.The tightrail was freed from the subclavian vein successfully and the lead was successfully extracted with the needle's eye snare through the femoral access.There was no injury to the patient.This report is being submitted due to the potential for serious injury with recurrence.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9742155
Report Number1721279-2020-00041
Device Sequence Number14081779
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public(01)00813132023065(17)200921(10)FLK18J20A
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model Number518-067
Device Catalogue Number518-067
Device Lot NumberFLK18J20A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL NEEDLE'S EYE SNARE; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEALTH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Date Report Sent to FDA01/01/2005